MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE
Model Number BONE CUTTER,5.5MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the knee arthroscopy, the device caused metal abrasion and turned black at the tip.The metal abrasion was retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on photographic evidence showing an ar-8550bc bone cutter, batch 15477758, exhibiting surface damage.Based on the information available ¿ including photographic evidence, event description, and any additional field input ¿ arthrex has determined the most likely cause of the reported issue.The most likely cause is attributed to use-related factors, specifically excessive side-loading during use.This determination is consistent with the precautions described in dfu-0215-eo, revision 1 ¿ disposable arthroscopic shaver blades, burrs, powerpick¿, powerasp¿, nanoresection¿, and shaverdrill¿ devices, which state: f.Precautions: (6).Do not allow the rotating portion of any device to contact metallic objects (e.G., cannulas, arthroscopes).Such contact may cause damage ranging from edge dulling to fracture of the tip.If contact occurs, inspect the device and replace it if cracks, fractures, or dulling are observed.(7).Excessive side-loading during use does not improve cutting performance and may cause irreversible damage to the device.(8).Excessive loading on the powerasp device may disengage the cam mechanism and stall cutting effectiveness.

Brand Name
BONE CUTTER,5.5MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24518974
Report Number1220246-2026-01235
Device Sequence Number15883923
Product Code GFA
UDI-Device Identifier00888867043930
UDI-Public(01)00888867043930(11)250805(17)300731(10)15477758
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER,5.5MM X 13CM
Device Catalogue NumberAR-8550BC
Device Lot Number15477758
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown